Alert archive / Massachusetts / Gale Warnings in 2009

Gale Warning 36, NWS Boston/Norton, MA

November 6, 2009

NWS Boston/Norton, MA issued this gale warning at Nov 6, 2009, 3:05 AM EST. It took effect at Nov 6, 2009, 4:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2009, 3:05 AM EST (08:05 UTC)
In effect from
Nov 6, 2009, 4:00 AM EST
Expired
Nov 6, 2009, 2:45 PM EST
In force
11 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WHUS71 KBOX 060805
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
305 AM EST FRI NOV 6 2009

ANZ231-232-250-254-255-061615-
/O.UPG.KBOX.SC.Y.0111.091106T0900Z-091107T0000Z/
/O.NEW.KBOX.GL.W.0036.091106T0900Z-091106T2100Z/
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
305 AM EST FRI NOV 6 2009

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

INTENSIFYING LOW PRESSURE JUST SOUTHEAST OF NOVA SCOTIA THIS MORNING
WILL BRING SUSTAINED N WINDS 20 TO 30 KT WITH SCATTERED GALE FORCE
GUSTS UP TO 35 KT THROUGH EARLY AFTERNOON. WINDS WILL SUBSIDE LATER
THIS AFTERNOON AND TONIGHT. SEAS ARE EXPECTED TO BUILD TO 6 TO 9 FT
ACROSS THE EASTERN OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-233>237-251-256-061615-
/O.CON.KBOX.SC.Y.0111.091106T0900Z-091107T0000Z/
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
305 AM EST FRI NOV 6 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

INTENSIFYING LOW PRESSURE JUST SOUTHEAST OF NOVA SCOTIA THIS MORNING
WILL BRING SUSTAINED N WINDS 20 TO 25 KT WITH GUSTS TO 30 KT TODAY.
WINDS ARE EXPECTED TO DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
342 
WHUS71 KBOX 060842
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
342 AM EST FRI NOV 6 2009

ANZ256-061645-
/O.UPG.KBOX.SC.Y.0111.091106T0900Z-091107T0000Z/
/O.EXB.KBOX.GL.W.0036.091106T0900Z-091106T1700Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
342 AM EST FRI NOV 6 2009

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

INTENSIFYING LOW PRESSURE JUST SOUTHEAST OF NOVA SCOTIA THIS
MORNING WILL BRING SUSTAINED N WINDS 20 TO 30 KT WITH SCATTERED
GALE FORCE GUSTS UP TO 35 KT UNTIL NOON. WINDS WILL SUBSIDE 
THIS AFTERNOON AND TONIGHT. SEAS ARE EXPECTED TO BUILD TO 4 TO 7 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-232-250-254-255-061645-
/O.CON.KBOX.GL.W.0036.091106T0900Z-091106T2100Z/
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
342 AM EST FRI NOV 6 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

INTENSIFYING LOW PRESSURE JUST SOUTHEAST OF NOVA SCOTIA THIS
MORNING WILL BRING SUSTAINED N WINDS 20 TO 30 KT WITH SCATTERED
GALE FORCE GUSTS UP TO 35 KT THROUGH EARLY AFTERNOON. WINDS WILL
SUBSIDE LATER THIS AFTERNOON AND TONIGHT. SEAS ARE EXPECTED TO
BUILD TO 6 TO 9 FT ACROSS THE EASTERN OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-233>237-251-061645-
/O.CON.KBOX.SC.Y.0111.091106T0900Z-091107T0000Z/
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
342 AM EST FRI NOV 6 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

INTENSIFYING LOW PRESSURE JUST SOUTHEAST OF NOVA SCOTIA THIS
MORNING WILL BRING SUSTAINED N WINDS 20 TO 25 KT WITH GUSTS TO
30 KT TODAY. WINDS ARE EXPECTED TO DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
737 
WHUS71 KBOX 061741 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1241 PM EST FRI NOV 6 2009

ANZ231-232-250-254-255-062100-
/O.CON.KBOX.GL.W.0036.000000T0000Z-091106T2100Z/
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1241 PM EST FRI NOV 6 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

INTENSIFYING LOW PRESSURE IN THE MARITIMES AT MIDDAY WILL BRING
SUSTAINED NORTH WINDS 20 TO 30 KT WITH SCATTERED GALE FORCE GUSTS UP TO
35 KT THROUGH EARLY AFTERNOON. WINDS WILL DIMINISH LATER THIS AFTERNOON
AND EVENING. SEAS ARE EXPECTED TO BUILD TO 7 TO 11 FT ACROSS THE WATERS
EAST OF CAPE COD AND NANTUCKET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ256-070000-
/O.EXA.KBOX.SC.Y.0111.000000T0000Z-091107T0000Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1241 PM EST FRI NOV 6 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

INTENSIFYING LOW PRESSURE IN THE MARITIMES AT MIDDAY WILL BRING
SUSTAINED NORTH WINDS 20 TO 30 KT THROUGH EARLY AFTERNOON. WINDS
WILL DIMINISH LATER THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-233>237-251-070000-
/O.CON.KBOX.SC.Y.0111.000000T0000Z-091107T0000Z/
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
1241 PM EST FRI NOV 6 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

INTENSIFYING LOW PRESSURE IN THE MARITIMES AT MIDDAY WILL BRING
SUSTAINED NORTH WINDS 20 TO 30 KT THROUGH EARLY AFTERNOON. WINDS
WILL DIMINISH LATER THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NOCERA
723 
WHUS71 KBOX 061945 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
245 PM EST FRI NOV 6 2009

ANZ231-232-250-254-255-070345-
/O.CAN.KBOX.GL.W.0036.000000T0000Z-091106T2100Z/
/O.EXB.KBOX.SC.Y.0111.000000T0000Z-091107T0500Z/
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
245 PM EST FRI NOV 6 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE
GALE WARNING HAS BEEN CANCELLED. 

A GALE CENTER JUST SOUTH OF NEWFOUNDLAND LATE FRIDAY CONTINUES MOVING
NORTHEAST AWAY FROM NEW ENGLAND. AS A RESULT GALE FORCE NORTHWEST WINDS
HAVE DIMINISHED TO 15 TO 20 KT WITH GUSTS TO 25 KT ACROSS MOST OF THE
SOUTHERN NEW ENGLAND WATERS. WINDS WILL CONTINUE TO DIMINISH
TONIGHT...HOWEVER VERY STEEP AND LARGE SEAS OF 7 TO 13 FT WILL
PERSIST THROUGH THE EVENING BEFORE BEGINNING TO SUBSIDE AFTER
MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-233>237-062045-
/O.CAN.KBOX.SC.Y.0111.000000T0000Z-091107T0000Z/
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
245 PM EST FRI NOV 6 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

A GALE CENTER JUST SOUTH OF NEWFOUNDLAND LATE FRIDAY CONTINUES MOVING
NORTHEAST AWAY FROM NEW ENGLAND. AS A RESULT STRONG NORTHWEST WINDS HAVE
DIMINISHED TO 15 TO 20 KT ACROSS THE WATERS AS OF LATE FRIDAY. WINDS
AND SEAS WILL CONTINUE TO SUBSIDE TONIGHT. 

$$

ANZ251-256-070345-
/O.EXT.KBOX.SC.Y.0111.000000T0000Z-091107T0500Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
245 PM EST FRI NOV 6 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

A GALE CENTER JUST SOUTH OF NEWFOUNDLAND LATE FRIDAY CONTINUES MOVING
NORTHEAST AWAY FROM NEW ENGLAND. AS A RESULT GALE FORCE NORTHWEST WINDS
HAVE DIMINISHED TO 15 TO 20 KT WITH GUSTS TO 25 KT ACROSS MOST OF THE
SOUTHERN NEW ENGLAND WATERS. WINDS WILL CONTINUE TO DIMINISH
TONIGHT...HOWEVER ROUGH SEAS OF 4 TO 7 FT WILL PERSIST THROUGH THE
EVENING BEFORE BEGINNING TO SUBSIDE AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


NOCERA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Nov 5, 10:44 PM EST, 4 hours 21 minutes earlier.

Area forecast discussion, Nov 5, 10:44 PM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1044 PM EST THU NOV 5 2009

.SYNOPSIS...
LOW PRESSURE DEVELOPING WELL SE OF NANTUCKET WILL STEADILY INTENSIFY
IN ITS TREK TO THE S OF NOVA SCOTIA FRI. LARGE HIGH PRESSURE SETTLES
ACROSS THE MID ATLANTIC COAST THIS WEEKEND...MOVING SLOWLY OUT TO SEA
EARLY NEXT WEEK. A COLD FRONT WILL CROSS NEW ENGLAND TUE NIGHT AND
WED MORNING. A LOW PRESSURE CENTER MAY MOVE ALONG THIS FRONT AND
ENHANCE RAINFALL. STRONG NW WINDS AND COLDER TEMPERATURES WILL FOLLOW
WED AFTERNOON AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A BATCH OF SHOWERS WAS CROSSING CENTRAL MASSACHUSETTS...CONNECTICUT
AND RHODE ISLAND THIS EVENING. A STRONG UPPER LEVEL DISTURBANCE
AND CONDITIONALLY UNSTABLE AIR ALOFT WAS CONTRIBUTING TO SHOWERY
PRECIPITATION. AN INVERTED TROUGH WAS ALSO ENHANCING LOW LEVEL
MOISTURE CONVERGENCE.

VERTICAL CROSS SECTIONS FOR WESTERN AND CENTRAL MASSACHUSETTS AND
NORTHERN CONNECTICUT AND NORTHERN RHODE ISLAND INDICATE EXCELLENT
SNOW GROWTH...PARTICULARLY PRIOR TO 1 OR 2 AM. ANY SNOW THAT FALLS
WILL BE WET AND IN MOST LOCATIONS NOT ACCUMULATE.

HOWEVER...HIGHER ELEVATIONS HAVE THE POTENTIAL FOR UP TO AN INCH OF
WET SNOW ON THE GROUND.

HAVE ADJUSTED POPS AND SKY COVER THIS EVENING AS THE BATCH OF
PRECIPITATION IS MAKING STEADY PROGRESS SOUTHEASTWARD.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
HIGH PRESSURE BUILDS INTO SOUTHERN NEW ENGLAND THROUGH FRIDAY NIGHT.
BRISK NORTHWEST FLOW EXPECTED DURING THE DAY FRIDAY WHILE THE
PRESSURE GRADIENT BETWEEN THE HIGH TO THE SOUTHWEST AND THE LOW TO
THE EAST RELAXES.  CLEARING SKIES EXPECTED THROUGH THE DAY WITH HIGH
TEMPERATURES IN THE 40S /A GOOD 5 TO 10 DEGREES BELOW NORMAL/.
CLEAR SKIES OVERNIGHT WILL AID IN RADIATIONAL COOLING WITH LOWS
DROPPING DOWN INTO THE 20S EXCEPT FOR MID 30S ON THE COAST AND IN
THE URBAN CENTERS.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
A FEW ITEMS OF INTEREST FOR THIS PORTION OF THE FORECAST INCLUDE HOW
MILD TEMPERATURES MAY GET OVER THE WEEKEND AND NATURE OF FRONTAL
PASSAGE AND POSSIBLE LOW PRES CENTER TUE NIGHT INTO WED MORNING
FOLLOWED BY PROBABLE FAIRLY STRONG NW WINDS.

SAT THRU MON LOOKS DRY WITH NEAR TO ABOVE NORMAL GRIDS. ALTHOUGH NOT
FULL SUNSHINE...ANTICIPATE ENOUGH COMBINED WITH FAIRLY SIGNIFICANTLY
WARM AIR ADVECTION AND W OR WSW FLOW TO RAISE TEMPS A LITTLE HIGHER
THAN GUIDANCE FOR MAX TEMPS SAT...SUN AND MON. GUIDANCE MIN TEMPS
LOOK OK. PARTLY CLOUDY SKIES WILL ALLOW AT PARTIAL RADIATIONAL
COOLING SAT AND SUN NIGHTS.

THE 12Z MODEL RUNS SUGGEST TUE NIGHT INTO WED MORNING MAY BE WETTER
THAN MOST PRIOR RUNS WOULD HAVE LED ONE TO BELIEVE. THE
GEM...GFS...AND UKMET ALL SHOW LOW PRES FORMATION ALONG THE FRONT AS
PHASING TRIES TO TAKE PLACE BETWEEN NORTHERN AND SOUTHERN STREAM
ENERGY. THE ECMWF ONLY SHOWS FRONTAL PASSAGE BUT LOOKING WETTER. ALL
12Z MEDIUM RANGE MODELS...INCLUDING THE ECMWF...ENTRAIN
TROPICAL/SUBTROPICAL MOISTURE INTO NEW ENGLAND FROM THE SOUTHERN
STREAM...VERY LIKELY ASSOCIATED WITH THE REMNANTS OF IDA. FOR
NOW...INTRODUCED CHANCE POPS AROUND 40 PERCENT BUT SUSPECT THOSE
NUMBERS WILL BE INCREASED AS WE GET CLOSER TO THE TIME FRAME. QPF
MAY END UP BEING FAIRLY SIGNIFICANT GIVEN THE INFLUX OF
MOISTURE...AND ESPECIALLY SO IF UKMET AND GEM SOLUTIONS HAVE THE
RIGHT HANDLE.

ALL MODELS SHOW RATHER STRONG COLD AIR ADVECTION WED BEHIND COLD
FRONT AND POSSIBLY DEEPENING SURFACE LOW PRES OVER CANADIAN
MARITIMES ON WED. NW WINDS MAY BE FAIRLY STRONG AND TEMPERATURES IN
HIGHER TERRAIN ACROSS NW ZONES MAY STRUGGLE TO RISE MUCH IN FACE OF
COLD AIR ADVECTION.

DISPARITIES FROM MODEL TO MODEL AND RUN TO RUN TOWARD END OF NEXT
WEEK. LOOKS LIKE THERE MAY BE A S/W TROF AND SURFACE COLD FRONTAL
PASSAGE FRI NIGHT BUT CONFIDENCE NOT REAL HIGH AS TO PRECIPITATION
POTENTIAL.

&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
THROUGH TONIGHT...VFR CEILINGS WITH SCT LIGHT SHOWERS CAUSING PATCHES
MVFR/IFR CIGS. ISOLATED THUNDER POSSIBLE THROUGH 08Z PRIMARILY ALONG
A ORH-PVD-MVY LINE. NW SFC WIND GUSTS TO 30 KT POSSIBLE AFT 04Z W
TERMINALS AND 08Z E TERMINALS.

FRIDAY...VFR. NNW WIND GUSTS 22-32 KTS THROUGHOUT....ESPECIALLY
MIDDAY/AFTN. SC CIGS BETWEEN 3000 AND 4500 FT EXPECTED BETWEEN 15Z
AND 20Z. ONE EXCEPTION... KFMH KHYA AND KACK MAY SEE A BRIEF PERIOD OF
MVFR CONDS IN SHOWERS DURING MID OR LATE FRI MORNING AS THE SHOWERS
OCCURRING THROUGHOUT MAINE AND E NH THIS AFTERNOON...SHIFT FROM A NNE
MOVEMENT TO A SSW MOVEMENT THEN S IN THE REORIENTING MID LVL FLOW AS
THE SHARP TROF ALOFT PASSES E OF OUR LONGITUDE.

FRI NIGHT...GENERALLY VFR.

OUTLOOK /FRIDAY NIGHT THROUGH MONDAY/...

GENERALLY VFR...EXCEPT ISOLATED IFR IN VALLEY FOG DURING THE EARLY
MORNING HOURS EACH NIGHT.

&&

.MARINE...
SEAS AND WINDS GRADUALLY INCREASE THROUGH THE EVENING HOURS...
REACHING SMALL CRAFT CRITERIA LATE TONIGHT/VERY EARLY TOMORROW
MORNING. A SMALL CRAFT ADVISORY WILL BE CONTINUED FOR ALL OF THE
COASTAL WATERS THROUGH FRIDAY. NORTHWEST WINDS WILL GENERALLY GUST
BETWEEN 25 AND 30 KTS WITH OCCASIONAL GUSTS TO 35 KTS POSSIBLE. SEAS
WILL INCREASE TO 5 TO 9 FEET FRIDAY. WINDS WILL DIMINISH BY FRIDAY
EVENING THOUGH 5 TO 6 FOOT SEAS WILL LINGER THROUGH FRIDAY NIGHT ON
THE EASTERN OUTER WATERS.

THE SMALL CRAFT ADVISORY MAY NEED TO BE UPGRADED TO A GLW ACROSS THE
EASTERN WATERS FRIDAY...PENDING FURTHER REVIEW OF 00Z GUIDANCE.

OUTLOOK /SATURDAY THROUGH MONDAY/...
GRADUALLY SUBSIDING SEAS SAT. NO OTHER SIGNIFICANT WIND...SEAS OR
VSBY ISSUES THRU MON.

POTENTIAL NW GALE EPISODE MID WEEK BEHIND COLD FRONT PASSAGE AND
POSSIBLY DEVELOPING LOW OVER THE MARITIMES.

&&

.TIDES/COASTAL FLOODING...
SOME SPLASHOVER IS POSSIBLE DURING THE FRIDAY AFTERNOON HIGH TIDE.
SOME BEACH EROSION IS POSSIBLE AS WELL...ESPECIALLY ACROSS CAPE COD.
STORM SURGE GUIDANCE HAS BEEN A HALF A FOOT LOWER THAN OBSERVATIONS
THROUGH THE DAY AND WE ARE ANTICIPATING THAT TREND TO CONTINUE
THROUGH TOMORROW.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 7 PM EST FRIDAY FOR
     ANZ230>237-250-251-254>256.

&&

SYNOPSIS...RLG/THOMPSON
NEAR TERM...STRAUSS
SHORT TERM...RLG
LONG TERM...THOMPSON
AVIATION...DRAG/THOMPSON/STRAUSS
MARINE...RLG/THOMPSON/STRAUSS
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Nov 5, 10:42 PM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1042 PM EST THU NOV 5 2009

CTZ002-003-MAZ002>011-013>024-026-NHZ011-012-015-RIZ002>008-070345-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1042 PM EST THU NOV 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ004-MAZ012-RIZ001-070345-
WINDHAM CT-SOUTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-
1042 PM EST THU NOV 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

LOCALIZED SNOW ACCUMULATIONS OF A COATING TO ONE INCH ARE POSSIBLE
OVER THE HIGHER TERRAIN OVERNIGHT...BUT NO WARNINGS OR ADVISORIES ARE
EXPECTED TO BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-070345-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1042 PM EST THU NOV 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A POTENTIAL FOR NORTHWEST WINDS TO REACH GALE FORCE OVER THE
WATERS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THOMPSON

In the hours before

Special weather statement, Nov 5, 9:55 PM EST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
955 PM EST THU NOV 5 2009

CTZ004-MAZ012-RIZ001-060500-
WINDHAM CT-SOUTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...MILFORD...
WORCESTER...FOSTER...SMITHFIELD
955 PM EST THU NOV 5 2009

...LOCALIZED MINOR ACCUMULATIONS OF SNOW POSSIBLE OVERNIGHT...

RAIN SHOWERS ACROSS SOUTH CENTRAL MASSACHUSETTS...NORTHEAST
CONNECTICUT AND FAR NORTHWEST RHODE ISLAND WILL LIKELY BECOME MIXED WITH
WET SNOW OVERNIGHT. OVER THE HIGHER TERRAIN OF THIS AREA...MAINLY
ABOVE 500 FEET...THE PRECIPITATION COULD CHANGE TO ALL SNOW FOR A
WHILE AND PRODUCE VERY LOCALIZED ACCUMULATIONS OF A HALF TO AN INCH
OF SNOW. A FEW ROAD SURFACES ABOVE 500 FEET COULD RECEIVE A SLUSHY
ACCUMULATION.

THE MOST LIKELY TIME FOR ANY SNOW ACCUMULATION ACROSS THE HIGHER
TERRAIN WOULD BE BETWEEN MIDNIGHT AND 4 AM. ANY SNOW ACCUMULATION
SHOULD MELT QUICKLY AFTER SUNRISE.

THOMPSON
Special weather statement, Nov 5, 10:26 PM EST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1026 PM EST THU NOV 5 2009

CTZ004-MAZ012-RIZ001-060900-
WINDHAM CT-SOUTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...MILFORD...
WORCESTER...FOSTER...SMITHFIELD
1026 PM EST THU NOV 5 2009

...LOCALIZED MINOR ACCUMULATIONS OF SNOW POSSIBLE OVERNIGHT...

RAIN SHOWERS ACROSS SOUTH CENTRAL MASSACHUSETTS...NORTHEAST
CONNECTICUT AND FAR NORTHWEST RHODE ISLAND WILL LIKELY BECOME MIXED WITH
WET SNOW OVERNIGHT. OVER THE HIGHER TERRAIN OF THIS AREA...MAINLY
ABOVE 500 FEET...THE PRECIPITATION COULD CHANGE TO ALL SNOW FOR A
WHILE AND PRODUCE VERY LOCALIZED ACCUMULATIONS OF A HALF TO AN INCH
OF SNOW. A FEW ROAD SURFACES ABOVE 500 FEET COULD RECEIVE A SLUSHY
ACCUMULATION.

THE MOST LIKELY TIME FOR ANY SNOW ACCUMULATION ACROSS THE HIGHER
TERRAIN WOULD BE BETWEEN MIDNIGHT AND 4 AM. ANY SNOW ACCUMULATION
SHOULD MELT QUICKLY AFTER SUNRISE.

THOMPSON
Special weather statement, Nov 5, 10:30 PM EST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1030 PM EST THU NOV 5 2009

CTZ004-MAZ012-RIZ001-060900-
WINDHAM CT-SOUTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...MILFORD...
WORCESTER...FOSTER...SMITHFIELD
1030 PM EST THU NOV 5 2009

...LOCALIZED MINOR ACCUMULATIONS OF SNOW POSSIBLE OVERNIGHT...

RAIN SHOWERS ACROSS SOUTH CENTRAL MASSACHUSETTS...NORTHEAST
CONNECTICUT AND FAR NORTHWEST RHODE ISLAND WILL LIKELY BECOME MIXED
WITH WET SNOW OVERNIGHT. OVER THE HIGHER TERRAIN OF THIS
AREA...MAINLY ABOVE 500 FEET...THE PRECIPITATION COULD CHANGE TO ALL
SNOW FOR A WHILE AND PRODUCE VERY LOCALIZED ACCUMULATIONS OF A HALF
TO AN INCH OF SNOW. A FEW ROAD SURFACES ABOVE 500 FEET COULD RECEIVE
A SLUSHY ACCUMULATION.

THE MOST LIKELY TIME FOR ANY SNOW ACCUMULATION ACROSS THE HIGHER
TERRAIN WOULD BE BETWEEN MIDNIGHT AND 4 AM. ANY SNOW ACCUMULATION
SHOULD MELT QUICKLY AFTER SUNRISE.

THOMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 4:02 PM ESTFrost AdvisoryBOXBarnstable, Nantucket15 hr

Nearby

Gale Warnings in Massachusetts, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.